MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA AMBITION X; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA AMBITION X; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number INGENIA AMBITION X
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a medwatch report (mw5115933) about an incident where an 11 year old girl had sustained a large (3cm) 2nd degree burn on the right calf of her leg during a double mr examination that was performed under general anesthesia.
 
Additional Manufacturer Narrative
Philips requested and received additional information from the reporter.She stated that the patient was positioned in such a way that the left heel was touching the right calf; the left leg was in a "fixed" frog leg position.Padding was used initially to keep the legs from touching, however, the left heel slid up against the right calf after scooting the patient up to get her into a better position.As the patient was under general anesthesia, she was not able to inform the users of any burning sensation that could have prevented the burn level from increasing.The user reported that there were no other issues with the equipment or external materials used.They have added an additional safety step to double check contact positioning prior to scanning.Conclusion: this burn was the result of an rf loop resulting from skin to skin contact.H3 other text : cause already identified by user.

Brand Name
INGENIA AMBITION X
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key17115737
Report Number3003768277-2023-03560
Device Sequence Number15242347
Product Code LNH
UDI-Device Identifier00884838090040
UDI-Public884838090040
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K181479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA AMBITION X
Device Catalogue Number781356
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 YR
Patient SexFemale
Patient Weight38 KG